Alert archive / Louisiana / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 13, NWS Shreveport, LA

January 8, 1999Lincoln Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 8, 1999, 2:04 PM CST for Lincoln Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 1999, 2:04 PM CST (20:04 UTC)
Expired
Jan 8, 1999, 2:35 PM CST
In force
31 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Lincoln Parish, LA

The radar

The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1999-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1999-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1083 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS1 KSHV 082007 RRA
SVRSHV
LAC061-082035-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
204 PM CST FRI JAN 8 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN PARISH IN NORTHERN LOUISIANA

* UNTIL 235 PM CST

* AT 204 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF SIBLEY.
  THE THUNDERSTORM WAS MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOWNSVILLE BY 215 PM CST


THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS. IF YOU ARE
OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD
HEAD FOR PORT OR A SHELTER.

11/10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 9:57 AM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Jan 8, 9:57 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST FRI JAN 8 1998

SFC MAP INDICATES LOW PRESSURE DEVELOPING OVER CENTRAL TEXAS WHILE A
A STATIONARY FRONT DIVIDES THE AREA IN HALF...THIS FRONT ALIGNS
NEARLY PERFECT WITH THE LA/AR BORDER EXTENDING INTO NORTHEAST TX
PARALLEL TO INTERSTATE 20 BUT NORTH ABOUT 10 TO 15 MILES.  A 15 TO 20
DEGREE SPREAD IN TEMPERATURES ARE NOTED NORTH AND SOUTH OF THE FRONT.

SHV RAW SOUNDING INDICATED MODERATE CAPE OF 1264 WITH A MODERATELY
UNSTABLE AIR MASS OF -4 LI...WHILE CURRENT SR HELICITY IS NEGATIVE.
AFTER MODIFYING THE SOUNDING TO 72 DEGREES SURFACE TEMPERATURE CAPE
INCREASED TO 2477 WITH A LI OF -7 LOOKING AT CURRENT VWP OFF RADAR
WINDS LOOK MORE UNIDIRECTIONAL RATHER THAN THE SLIGHT BACKING SHOWN
IN THE LOWER LEVELS OF THE MORNING SOUNDING.

LOOKS LIKE WE WILL MAKE LOWER TO MID 70S TODAY...SO AS SURFACE
HEATS UP LOOK FOR SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON.
THE LOW OVER CENTRAL TEXAS WILL MOVE EAST BRINGING A TRAILING COLD
FRONT BEHIND THIS AFTERNOON.  LOOK FOR A SQUALL LINE TO DEVELOP ALONG
THE FRONT WITH EMBEDDED BOW ECHOES.  ALL PARAMETERS POINT TOWARD
SEVERE WEATHER THIS AFTERNOON AND EVENING.Z..MAINLY SOUTH OF THE
CURRENT POSITION OF THE STATIONARY FRONT ACROSS THE AREA.  LOOK FOR
WIND DAMAGE AND HAIL WITH SEVERE THUNDERSTORMS.  ISOLATED TORNADOES
MAY ACCOMPANY BOW ECHOES.  CURRENT FORECAST LOOKS ON TRACK.

ELEVEN.

In the hours before

Special weather statement, Jan 8, 10:20 AM CST, 3 hours 44 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 AM CST FRI JAN 8 1999

THUNDERSTORM OUTLOOK LOOKS NEARLY LIKE LAST WEEK EXCEPT THE THREAT
OF HAIL IS GREATER WITH THIS SYSTEM.  A UNSTABLE AIRMASS WITH A
A STATIONARY FRONT DIVIDING THE AREA WILL ALLOW SCATTERED SHOWERS
AND THUNDERSTORMS TO DEVELOP MAINLY SOUTH OF THIS FRONT AS A LOW
PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE AREA THIS AFTERNOON
AND EVENING.  SEVERE WEATHER IS FAVORABLE THIS AFTERNOON AND EVENING
MAINLY ACROSS ALL OF LOUISIANA AND SOUTH OF A SULPHUR SPRINGS TO
ATLANTA TEXAS LINE.  DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES
ARE POSSIBLE THIS AFTERNOON IN THE AREAS FAVORABLE FOR SEVERE
WEATHER.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY POSSIBLY BE REQUIRED ACROSS THE REGION THIS
AFTERNOON AND EVENING...MAINLY IN THE AFORE MENTIONED FAVORABLE
AREAS.

Nearby

Severe Thunderstorm Warnings in Louisiana, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.